Alert archive / Indiana / Tornado Warnings in 2026

Tornado Warning 10, NWS Northern Indiana

March 10, 2026Marshall County, Saint Joseph County, Starke County, Indiana

NWS Northern Indiana issued this tornado warning at Mar 10, 2026, 9:50 PM EDT for Marshall County, Saint Joseph County, Starke County, Indiana. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2026, 9:50 PM EDT (01:50 UTC)
Expired
Mar 10, 2026, 10:04 PM EDT
In force
14 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Observed
Damage threat
Considerable
Hail
1.5 in

Counties Marshall County, IN, Saint Joseph County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 70 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 7:45 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
2.8
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted.

561 
WFUS53 KIWX 110150
TORIWX
INC099-141-149-110215-
/O.NEW.KIWX.TO.W.0010.260311T0150Z-260311T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
950 PM EDT Tue Mar 10 2026

The National Weather Service in Northern Indiana has issued a

* Tornado Warning for...
  Southwestern St. Joseph County in north central Indiana...
  Northeastern Starke County in northwestern Indiana...
  Northwestern Marshall County in north central Indiana...

* Until 1015 PM EDT/915 PM CDT/.

* At 950 PM EDT/850 PM CDT/, a confirmed large and extremely
  dangerous tornado was located over Hamlet, or near Knox, moving
  northeast at 30 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Emergency management confirmed tornado.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* The tornado will be near...
  Hamlet and Koontz Lake around 855 PM CDT.
  Walkerton around 1000 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Donaldson, Tyner, and Grovertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Northern Indiana.

&&

LAT...LON 4144 8659 4143 8653 4148 8653 4150 8649
      4141 8637 4131 8640 4128 8665 4137 8668
TIME...MOT...LOC 0150Z 237DEG 26KT 4135 8660 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.50 IN

$$

DN
2 follow-up statements
226 
WWUS53 KIWX 110200
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
1000 PM EDT Tue Mar 10 2026

INC099-141-149-110215-
/O.CON.KIWX.TO.W.0010.000000T0000Z-260311T0215Z/
St. Joseph IN-Starke IN-Marshall IN-
1000 PM EDT Tue Mar 10 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT/915 PM CDT/
FOR SOUTHWESTERN ST. JOSEPH...NORTHEASTERN STARKE AND NORTHWESTERN
MARSHALL COUNTIES...

At 1000 PM EDT/900 PM CDT/, a severe thunderstorm capable of
producing a tornado was located over Hamlet, or 7 miles northeast of
Knox, moving northeast at 25 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Koontz Lake around 905 PM CDT.
  Walkerton around 1005 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Donaldson, Tyner, and Grovertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 4134 8656 4141 8663 4144 8659 4143 8653
      4148 8653 4150 8649 4141 8637 4135 8639
TIME...MOT...LOC 0200Z 232DEG 24KT 4139 8655 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

DN
112 
WWUS53 KIWX 110204
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
1004 PM EDT Tue Mar 10 2026

INC099-141-149-110214-
/O.CAN.KIWX.TO.W.0010.000000T0000Z-260311T0215Z/
St. Joseph IN-Starke IN-Marshall IN-
1004 PM EDT Tue Mar 10 2026

...THE TORNADO WARNING FOR SOUTHWESTERN ST. JOSEPH...NORTHEASTERN
STARKE AND NORTHWESTERN MARSHALL COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However,
gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 200 AM EDT/100 AM CDT/ for
north central and northwestern Indiana.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Northern Indiana.

&&

LAT...LON 4134 8656 4141 8663 4144 8659 4143 8653
      4148 8653 4150 8649 4141 8637 4135 8639
TIME...MOT...LOC 0203Z 237DEG 26KT 4141 8652 

$$

DN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Mar 10, 8:11 PM EDT, 1 hour 39 minutes earlier. Its key messages:

  • Scattered strong to severe thunderstorms likely tonight, with the potential for very large hail, damaging winds and tornadoes, best chances along and north of US 24 in IN and MI.
  • Potential for heavy rain and localized flash flooding tonight into Wednesday morning, best chances northern half of the forecast area where a Flood Watch was issued.
  • Potential for strong winds (45+ mph) on Friday.
Area forecast discussion, Mar 10, 8:11 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
811 PM EDT Tue Mar 10 2026

.KEY MESSAGES...

- Scattered strong to severe thunderstorms likely tonight, with
  the potential for very large hail, damaging winds and tornadoes,
  best chances along and north of US 24 in IN and MI.

- Potential for heavy rain and localized flash flooding tonight
  into Wednesday morning, best chances northern half of the
  forecast area where a Flood Watch was issued.

- Potential for strong winds (45+ mph) on Friday.

&&

.Evening Update...
Issued at 757 PM EDT Tue Mar 10 2026

Main concern continues to be the threat for severe thunderstorms
overnight, a few of which could produce tornadoes. For that
reason, a Tornado Watch was issued, for parts of the forecast
area, and is in effect until 200AM EDT.

High resolution forecast guidance shows temperatures near 70 and
dewpoints in the 60s. This unstable airmass, together with low
level helicity values of 300 to 400 m2/s2 will support rotating
thunderstorms with low cloud bases, and potential for tornadoes
through this evening and into tonight.

A Watch means conditions are favorable for tornadoes. The main
takeaway is to make sure you have a way to receive warnings,
especially while you are sleeping, to that you can calmly seek
shelter if needed.

&&

.DISCUSSION...
Issued at 222 PM EDT Tue Mar 10 2026

Little change in thinking regarding the severe thunderstorm and
heavy rain potential late this afternoon into tonight. As of 18z,
frontal boundary of interest has dropped into far nw IN east along
and just north of the MI line. The nose of a developing 40-50 kt low
level jet into this boundary will enhance convergence and helicity
late this afternoon into this evening with discrete supercells
likely expanding east into areas mainly north of the US 24 corridor
during this time. CAPE/shear profiles appear favorable for sustained
rotating updrafts with large hail and tornadoes the primary threats
initially.

Convection likely congeals into more of a linear mode overnight as
stronger upper level forcing overspreads and boundary parallel flow
increases. Primary threats likely transition more to damaging winds
with any organized linear segments (possibly a convectively
augmented MCV) and heavy rain/flooding given high moisture content
(pwats > 1.20") and smaller MBE vectors hinting at backbuilding.
Opted for a Flood Watch for mainly urban type flash flooding across
the northern half of the FA where better odds for training
convection exist. The main upper level trough and cold front will
swing through during the day on Wednesday with fairly widespread
showers slowly diminishing from west to east. Temperatures will also
fall back into the 30s and 40s post-frontal Wednesday afternoon
within gusty northwest winds.

High pressure will provide relatively quiet weather conditions in
between systems Wednesday night into Thursday. A strong mid level
shortwave within the left exit region of a 170 kt upper jet looks to
send a rather robust sfc low (~990 mb) east through WI and northern
lower Michigan late Thursday night into Friday. This system could
bring some brief light precipitation within its WAA wing, though the
main impact with be the wind field around this with a period of
advisory level gusts (45 mph+) not out of the question for a time
on Friday.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 757 PM EDT Tue Mar 10 2026

Main change was to slow down the onset of precipitation this
evening by a few hours. Storms are still expected to increase in
coverage as they spread eastward this evening and overnight.
Hail and gusty winds are possible with these storms.

Look for thunder to end Wednesday morning, with lingering
showers the rest of the TAF period. Ceilings should lower as
well, and eventually the southerly winds will become west
Wednesday morning, and eventually northwest later in the day.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch until 6 AM EDT /5 AM CDT/ Wednesday for INZ005>009-
     012-014-015-017-018-103-104-116-203-204-216.
OH...Flood Watch until 6 AM EDT Wednesday for OHZ001-002-004-005-
     015.
MI...Flood Watch until 6 AM EDT Wednesday for MIZ078>081-177-277.
MARINE...Small Craft Advisory from 11 AM Wednesday to 11 AM EDT
     Thursday for LMZ043-046.

&&

UPDATE...NWS
DISCUSSION...Steinwedel
AVIATION...NWS
Hazardous weather outlook, Mar 10, 2:29 PM EDT, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
229 PM EDT Tue Mar 10 2026

INZ005>009-012-014-015-017-018-103-104-116-203-204-216-MIZ078>081-
177-277-OHZ001-002-004-005-015-111830-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Marshall-Fulton IN-
Whitley-Allen IN-Northern La Porte-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-Henry-
Paulding-
229 PM EDT Tue Mar 10 2026 /129 PM CDT Tue Mar 10 2026/

...FLOOD WATCH IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING
THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Scattered strong to severe thunderstorms are likely tonight. All
hazards are possible, including tornadoes, large hail, damaging winds
and flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gusty winds up to 45 mph possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

INZ013-020-022>027-032>034-OHZ016-024-025-111830-
Pulaski-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Putnam-Van Wert-Allen OH-
229 PM EDT Tue Mar 10 2026

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Scattered strong to severe thunderstorms are likely tonight. All
hazards are possible, including tornadoes, large hail, damaging winds
and flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gusty winds up to 45 mph possible on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight.

LMZ043-046-111830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
229 PM EDT Tue Mar 10 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 11 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected this afternoon into this evening. Some of
these storms may produce wind gusts in excess of 35 knots and hail
of 1 to 2 inches in diameter.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Hazardous conditions for small craft are likely for much of this
period. Gales are possible Thursday night into Friday.

In the hours before

Local storm report, Mar 10, 9:48 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
948 PM EDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     Tornado          3 N Toto                41.30N 86.70W
03/10/2026                   Starke             IN   Emergency Mngr

            Tornado observed. Damage between East 200
            South and East 50 south. Large diameter
            trees downed.

&&

MCD

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:41 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Pulaski, Starke49 min
Mar 10, 8:51 PM EDTTornado Warning Considerable damage threatIWXLaPorte, Pulaski, Starke39 min
Mar 10, 9:25 PM EDTTornado Warning Tornado observedConsiderable damage threatIWXLaPorte, Starke35 min
Mar 10, 9:27 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Marshall, Saint Joseph, Starke48 min
Mar 10, 9:28 PM EDTRiver Flood WarningIWXElkhart36 hr
Mar 10, 9:37 PM EDTTornado Warning EmergencyTornado observedCatastrophic damage threatIWXStarke23 min
Mar 10, 10:06 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Marshall, Saint Joseph, Starke24 min
Mar 10, 10:20 PM EDTTornado WarningIWXMarshall, Saint Joseph25 min
Mar 10, 10:27 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXSaint Joseph33 min
Mar 10, 10:47 PM EDTSpecial Marine WarningIWX88 min
Mar 10, 10:53 PM EDTSevere Thunderstorm WarningIWXElkhart14 min
Mar 10, 11:25 PM EDTSevere Thunderstorm WarningIWXLaPorte, Starke50 min
Mar 10, 11:48 PM EDTSevere Thunderstorm Warning Considerable damage threatIWXLaPorte, Saint Joseph42 min
Mar 11, 12:06 AM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke39 min
Mar 11, 12:29 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph31 min
Mar 11, 12:32 AM EDTSpecial Marine WarningIWX26 min
Mar 11, 1:37 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko23 min
Mar 11, 1:39 AM EDTAreal Flood AdvisoryIWXElkhart, Saint Joseph3 hr
Mar 11, 1:47 AM EDTSevere Thunderstorm WarningIWXLaGrange, Noble17 min
Mar 11, 1:59 AM EDTAreal Flood AdvisoryIWXElkhart, Kosciusko, Marshall3 hr
Mar 11, 2:03 AM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben27 min
Mar 11, 2:25 AM EDTSevere Thunderstorm WarningIWXSteuben25 min
Mar 11, 2:52 AM EDTAreal Flood AdvisoryIWXLaGrange, Noble3 hr
Mar 11, 2:59 AM EDTFlash Flood WarningIWXElkhart, Kosciusko3 hr
Mar 11, 3:59 AM EDTSpecial Weather StatementIWXCass31 min
Mar 11, 4:27 AM EDTSpecial Weather StatementIWXKosciusko33 min
Mar 11, 5:22 AM EDTAreal Flood AdvisoryIWXDeKalb, Steuben113 min
Mar 11, 5:59 AM EDTRiver Flood WarningIWXAllen, DeKalb21 days
Mar 11, 9:01 AM EDTSevere Thunderstorm WarningIWXBlackford, Jay29 min
Mar 11, 9:14 AM EDTTornado WarningIWXJay16 min
Mar 11, 9:31 AM EDTSevere Thunderstorm WarningIWXJay14 min

Nearby

Tornado Warnings in Indiana, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.